MAUDE Adverse Event Report: ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER; SOFT-VU SIZING ANGIOGRAPHIC CATHETER,

ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER; SOFT-VU SIZING ANGIOGRAPHIC CATHETER,
Catalog Number H787107322025
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
As reported to angiodynamics on april 16, 2018: during an angiographic procedure, when the angiographic catheter was advanced over the guidewire, the catheter tip fractured off from the catheter shaft.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one soft-vu catheter.The associated guidewire was not returned for evaluation.A visual review of the catheter noted that the tip was damaged also there was damaged at the drainage holes.There was several kinks and damage along the catheter shaft.The hub and strain relief were separated from the catheter.The device met all manufacturing dimensional specifications for this product.During functional testing, a guidewire could not be advanced through the catheter due to the catheter tubing being stretched and twisted throughout catheter shaft.The customer's reported complaint description of the catheter broke in half is confirmed.The site of the fracture occurred at the strain relief and not the tip as reported.Additionally, also there was damage throughout the catheter shaft and the drainage holes.The tip was damaged, but was not brittle.A definitive root cause for the complaint description cannot be determined.A possible contributing factor the customer possibly used an incorrect sized guidewire.The recommended guidewire size is.035".A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, contains a statement; "reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7506223
Report Number1319211-2018-00043
Device Sequence Number16648829
Product Code DQO
UDI-Device IdentifierH787107322025
UDI-PublicH787107322025
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2021
Device Catalogue NumberH787107322025
Device Lot Number5289947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer04/16/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1